MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941848300
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Failure to Deflate (4060)
Health Effect - Clinical Code Ischemia (1942)
Date of Event 05/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that deflation issues, removal difficulty and device detachment occurred resulting in surgery.The 95% stenosed target lesion was located in the severely tortuous and severely calcified right coronary artery.A 3.00 x 48mm synergy xd drug-eluting stent was deployed.However, the balloon only partially deflated and retracted halfway into the catheter, while its distal portion remained inflated.With the balloon still left in the stent, it was unable to be completely removed.The patient turned very ischemic while the balloon remained inflated.Despite multiple attempts to go up and down on the stent balloon, the encore 26 inflation device was unable to achieve full deflation.An attempt to use a double-wire technique was made to deflate the affected portion of the balloon.The distal tip of the stent catheter was then cut, and a guide extension was placed over the catheter; but the extension could not be advanced outside the guide catheter.Additionally, the physician held retraction on the stent catheter and wire, when the catheter fractured distally.Following an attempt to pull the wire and the entire complex out, the wire came back, and position was lost.Without a guidewire in place, a snare was then used to try to retrieve the balloon.Balloon fragment removal was attempted for an hour and half before sending the patient to surgery.The patient was taken for bypass surgery, during which the balloon and cut distal tip of the stent catheter were successfully removed.Upon retrieval, it was noted that the distal portion of the balloon remained inflated.At the time of reporting, the patient was stable, remained under monitoring, and had not yet been discharged following the surgery.No further issues were reported.

Brand Name
SYNERGY? XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key22325419
Report Number2124215-2025-39770
Device Sequence Number15700257
Product Code NIQ
UDI-Device Identifier08714729985228
UDI-Public(01)08714729985228
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493941848300
Device Catalogue NumberH7493941848300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Initial Report FDA Received Date06/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown